Florida, 2004

Lightning Strikes in Florida, July 24 to 26, 2004

July 24 to 26, 2004 · NWS TAE · 2 events in 2 counties and zones

2 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 24, 1:30 PM EST, 1 hour earlier.

Area forecast discussion, Jul 24, 1:30 PM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 24 2004

.SYNOPSIS...A WEAK SURFACE TROUGH CONTINUES TO MOVE TO THE SOUTHWEST
ACROSS THE AREA THIS AFTERNOON AS A FRONT LIES ACROSS NORTHERN AL
AND GA. A LONE THUNDERSTORM IN THE OFFSHORE WATERS HAS BEEN THE ONLY
IMPACT OF THE TROUGH. MOST LOCATIONS HAVE STARTED TO REACH INTO THE
MID TO UPPER 90S DUE TO THE LACK OF CLOUD COVER THIS MORNING...BUT
SLOWLY A CU FIELD HAS DEVELOPED. DEWPOINTS HAVE ALSO REMAINED IN THE
MID 70S WHICH HAVE ALLOWED HEAT INDICES TO CLIMB TO THE MID TO UPPER
100S IN A FEW LOCATIONS.

&&

.SHORT TERM...TONIGHT THROUGH MONDAY.
PREVIOUSLY MENTIONED TROUGH WILL CONTINUE TO MOVE WEST TONIGHT AND
THE FRONT WILL SAG INTO THE AREA. A SURFACE LOW WILL FORM ALONG
THIS FRONT TOMORROW AS THE UPPER LEVEL TROUGH DIGS IN THE
MISSISSIPPI RIVER VALLEY. ABUNDANT MOISTURE IS ALSO IN PLACE OVER
THE REGION...ADDING INSTABILITY FROM THE LOW AND SUFFICIENT HEATING
RAIN CHANCES WILL BE ON THE RISE FOR THE START OF THE WEEK. MODELS
HAVE BACKED OFF A TAD WITH POPS AS MOST OF THE ENERGY WITH THIS
SYSTEM WILL BE NORTH OF THE AREA. YET LIKELY CHANCES OF RAIN ARE
FORECAST ON MONDAY AHEAD OF THIS FRONT. THE LOW WILL SLOWLY TRACK TO
THE NORTHEAST KEEPING A BOUNDARY OVER THE CWA INTO MONDAY NIGHT.

&&

.LONG TERM...TUESDAY THROUGH SATURDAY.
LONG TERM FORECAST REMAINS CONSISTENT. RAIN CHANCES ON TUESDAY ARE
IN THE LIKELY RANGE AS A BOUNDARY WASHES OUT ACROSS THE AREA AND THE
PARENT LOW MOVES INTO THE NORTHEAST. THEN CHANCE POPS IN THE
AFTERNOON FOR THE REST OF THE WEEK AS FLOW REMAINS S TO SE THROUGH
THE REGION. TEMPS WILL MODERATE DUE TO SIGNIFICANT CLOUD COVER AND
RAIN TUESDAY...AND BY THE END OF THE WEEK TEMPS SHOULD WARM A TAD TO
THE LOW 90S FOR MAX TEMPS AND LOW 70S FOR MIN TEMPS.

&&

.MARINE...NEAR SHORE WINDS HAVE BECOME ONSHORE AS THE SEA BREEZE
KICKS IN...WHILE OFFSHORE WINDS REMAIN NORTH. THEY SHOULD SLOWLY
BACK AROUND TONIGHT AS THE A TROUGH MOVES WESTWARD. WINDS & WILL
SEAS REMAIN LOW THIS WEEKEND. GENERAL LIGHT FLOW BECOMES MORE W-SW
OVER WEEKEND.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 75 91 74 90 / 30 50 40 60
PFN 77 90 76 87 / 30 50 40 60
DHN 75 91 74 88 / 30 50 40 60
ABY 75 91 74 89 / 30 50 40 60
VLD 74 91 73 90 / 30 50 40 60
CTY 73 91 73 89 / 30 50 40 60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BOLINSKI
Hazardous weather outlook, Jul 24, 4:44 AM EST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 AM EDT SAT JUL 24 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-250945-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
545 AM EDT SAT JUL 24 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ARE EXPECTED OVER THE THREE STATE AREA TODAY. OVERALL COVERAGE AND
INTENSITY IS NOT EXPECTED TO BE HIGH...WITH THE THREAT OF ANY SEVERE
WEATHER REMAINING LOW. ALSO SOME AFTERNOON TEMPERATURES WILL REACH
THE LOWER AND MIDDLE 90S...AND COMBINED WITH THE HUMIDITY...WILL
CREATE HEAT INDICES FROM THE UPPER 90S TO AROUND 104 DEGREES.
EXTRA CAUTION SHOULD BE USED OUTDOORS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURES WILL CONTINUE TO BE AROUND 90 TO THE LOWER 90S THROUGH
THE PERIOD...WHICH WILL PRODUCT HEAT INDICES IN SOME LOCALS FROM THE
UPPER 90S TO AROUND 104 AT TIMES. ALSO THE CHANCES FOR AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL INCREASE SUNDAY THROUGH
FRIDAY...DUE TO A STALLED BOUNDARY OVER THE AREA...AND SOME SEA
BREEZE AND UPPER LEVEL DISTURBANCES INTERACTION. THE OVER THREAT OF
SEVERE WEATHER WILL REMAIN LOW.

.SPOTTER CALL TO ACTION STATEMENT...
ONLY ISOLATED TO AT TIMES SCATTERED STORMS ARE EXPECTED TODAY...AND
SPOTTER ACTIVATION IS NOT EXPECTED.

7-TREXLER

The radar

The Tallahassee radar (KTLH), 41 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

2 lightning. Local standard time, as filed.

Lightning, Jefferson

When
July 24, 2:30 PM EST
Where
Jefferson County, Monticello
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
30.424, -83.900 (the zone’s center; the record gives no point)

Lightning struck and partially destroyed the front west chimney of the opera house. A computer and phone modem jack were damaged. Reported by the Monticello News.

Lightning, Bay

When
July 26, 11:00 AM EST
Where
Bay County, Panama City Beach
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.238, -85.633 (the zone’s center; the record gives no point)

A 29-year-old woman suffered minor burns when lightning struck the water on the west end of Panama City Beach.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415332, 5415333.